MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. VOLUME INCENTIVE SPIROMETERS; SPIROMETER, THERAPEUTIC (INCENTIVE)

SMITHS MEDICAL ASD, INC. VOLUME INCENTIVE SPIROMETERS; SPIROMETER, THERAPEUTIC (INCENTIVE)
Catalog Number 22-4000
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: day is unknown, month and year are known.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that, "unable to use due to air leakage." the event occurred during infusion at patient's home.There was a patient involvement, but no harm/adverse event reported.There was no disinfection or sterilization, and no infectious disease occurred.
 
Additional Manufacturer Narrative
After further review, this was found to be a non-reportable event.The event does not meet the definition of a reportable death or serious injury as the malfunction of the device did not cause or contribute to a patient death, a life-threatening event, permanent impairment of a body function or structure, required medical or surgical intervention to preclude serious impairment of a body structure or function.Additionally, the reportable malfunctions list indicates that the device in the reported incident would not likely cause or contribute to a death or serious injury if the malfunction were to recur.Therefore, mfr# 3012307300-2025-00526-00 will be cancelled.

Brand Name
VOLUME INCENTIVE SPIROMETERS
Common Device Name
SPIROMETER, THERAPEUTIC (INCENTIVE)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21118460
Report Number3012307300-2025-00526
Device Sequence Number7610854
Product Code BWF
UDI-Device Identifier10788942240001
UDI-Public(01)10788942240001(17)290418(10)6002729
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number22-4000
Device Lot Number6002729
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown